Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 27, 2020, 5:34 AM PDT for Lincoln County, Nevada. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2020, 5:34 AM PDT (12:34 UTC)
- Expired
- Jul 27, 2020, 8:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3723 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WWUS85 KVEF 271234 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 534 AM PDT Mon Jul 27 2020 NVZ461-280300- /O.NEW.KVEF.FW.W.0024.200727T1234Z-200728T0300Z/ Lincoln County/Ely Dispatch- 534 AM PDT Mon Jul 27 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS, AND LOW RH FOR FIRE WEATHER ZONE 461... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect until 8 PM PDT this evening. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Through 8 PM PDT this evening. * WIND...Winds gusting to 20 MPH with localized gusts up to 40 MPH with thunderstorm outflow. * HUMIDITY...falling to less than 15 percent in the afternoon. * THUNDERSTORMS...Isolated to scattered thunderstorms ongoing with additional rounds possible through the afternoon and evening. Rain amounts expected to be less than a tenth of an inch. Thunderstorms may also produce gusty outflow. * IMPACTS...Cloud to ground lightning without ground-wetting rain may ignite new fires. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
2 follow-up statements
872 WWUS85 KVEF 272126 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 226 PM PDT Mon Jul 27 2020 NVZ461-280300- /O.CON.KVEF.FW.W.0024.000000T0000Z-200728T0300Z/ Lincoln County/Ely Dispatch- 226 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS, AND LOW RH FOR FIRE WEATHER ZONE 461... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Through 8 PM PDT this evening. * WIND...Winds gusting to 20 MPH with localized gusts up to 40 MPH with thunderstorm outflow. * HUMIDITY...less than 15 percent. * THUNDERSTORMS...Isolated to scattered thunderstorms will continue into the evening. Rain amounts are expected to be less than a tenth of an inch. Thunderstorms may also produce gusty outflow. * IMPACTS...Cloud to ground lightning without ground-wetting rain may ignite new fires. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
633 WWUS85 KVEF 280245 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 745 PM PDT Mon Jul 27 2020 NVZ461-280345- /O.EXP.KVEF.FW.W.0024.000000T0000Z-200728T0300Z/ Lincoln County/Ely Dispatch- 745 PM PDT Mon Jul 27 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS, AND LOW RH FOR FIRE WEATHER ZONE 461... The threat for dry lightning was nearly over this evening, although a few stray strikes may linger into the evening in the northern part of Lincoln County. The Red Flag Warning will be allowed to expire. $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 27, 1:37 AM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 27, 1:37 AM PDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 137 AM PDT Mon Jul 27 2020 .SYNOPSIS...Some isolated to scattered showers and thunderstorms possible for the southern Great Basin today, followed by dry and hot conditions for the rest of the week, with temperatures nearing records for some by the end of the week. && .SHORT TERM...through Tuesday. The focus for the short term remains shower and thunderstorm chances associated with lifting upper-level low and mid-level moisture. As of midnight, the upper-level low can be seen quite well in water vapor imagery, already tilting to negative tilt and beginning to lift out of the area. This will focus upper-level diffluence over the southern Great Basin along with some weak jet streak dynamics, resulting in ample forcing for ascent from about Las Vegas northward. With mid-level moisture already in place and steepening midlevel lapse rates, would expect some showers to begin firing off by daybreak, with activity expanding and becoming scattered across central Nye and Lincoln counties this afternoon. While the low levels are drier, they aren't that dry, and we've observed plenty of rain reaching the ground in much drier environments, so would not count out a very localized, brief heavy rain threat, but certainly no flooding expected. Downdraft CAPE values of 1500-2000+ J/kg will be supportive of some gusty outflow though, and this will be the primary threat today. Latest CAM runs indicate just spotty and limited gusts, with no consolidated or otherwise organized cold pools for longer lived/far traveling outflow. Increasing southwest flow on Tuesday should pretty well dry everyone out again with temperatures beginning to increase as an upper-level ridge noses in off the Pacific. .LONG TERM...Wednesday through next Sunday. Through the week, a ridge of high pressure will set up over the Desert Southwest working to raise temperatures back to above- average. With the center of the high pressure effectively over southern Nevada, chances of monsoonal moisture is little-to-none. As mentioned in the previous discussion, the ECMWF Mean continues to indicate a meager surge of moisture up the Colorado River Valley toward the end of the work week and into the weekend, but the GEFS, Canadian Mean and NBM are holding onto a very dry forecast. While there is an outside chance of some diurnal, inappreciable moisture surges, the dry low levels will prevent much in the way of measurable, widespread rainfall. Other than the continued dryness, it will be hot this week. We are looking at temperatures 3-6 degrees above seasonal averages areawide beginning around mid-week and lasting through the weekend. “High” HeatRisk values expected for the lower valleys Thursday, expanding to a larger area on Friday through the early part of the weekend. As a result, we have hoisted an Excessive Heat Watch for far southern Nevada, northwestern Arizona and far southeastern California including cities such as Las Vegas, Kingman, Lake Havasu City, and Twentynine Palms Thursday through Saturday. An Excessive Heat Watch indicates that heat conditions are forecast to be oppressive, with higher chances of heat-related illnesses for those spending time outdoors. Make sure to limit your time outdoors to the cooler parts of the day, hydrate frequently, and never leave children or pets in the car unattended. && .AVIATION...For McCarran... More elevated clouds with bases above 12 Kft expected today with winds following trends noted in the last few days - generally east by late morning, with a southerly push arriving by the afternoon followed by typical drainage winds tonight. Isolate thundershowers expected to remain well to the north of the valley, though a few buildups on the mountains possible. For the rest of southern Nevada, northwest Arizona and southeast California... Isolated to scattered showers and thunderstorms expected in the southern great basin as an upper-level system lifts out of the region. Otherwise, generally light southerly flow expected for most terminals by the afternoon with typical drainage winds after sunset. Cloud bases should remain above 12 Kft. && SHORT TERM/AVIATION...Steele LONG TERM...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:16 AM PDT | Excessive Heat Watch | VEF | Clark | 26 hr |
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.